← Return to C. difficile – Are your guts ever normal again?

Discussion
sue6408 (@sue6408)

C. difficile – Are your guts ever normal again?

Digestive Health | Last Active: Jun 2 6:35pm | Replies (591)

Comment receiving replies
@bluebanana

Thank you for your advice .I was actually having symptoms for 7 days before being diagnosed and in those seven days I was having diarrhea 15 to 20 times a day then I did a stool sample and when I tested positive for c-diff they put me on vancomycin. I am now on my 6th day of antibiotic and this is the first day I started feeling better and so far today I've only had one loose stool , I've been finding all I can eat is broth crackers and bananas. I am anxious to get off the antibiotic which was prescribed to me for 14 days because I just feel very weak and noticed my ice feel dry and itchy and my skin and also noticed my tongue is starting to get bumps on it which I'm sure is because I have no good bacteria in my gut and I know I should start on some probiotics but from what I read I should wait till I've have finished the antibiotic first

Jump to this post


Replies to "Thank you for your advice .I was actually having symptoms for 7 days before being diagnosed..."

Broth and bananas are fine. Watch out for those crackers if they are wheat. All the stuff they tell you to eat for diarrhea is actually not that good for you: apple sauce, toast, rice, yogurt, etc. I kept relapsing due to following that type of advice from well meaning people, including my doctor. Even yogurt may be the wrong food when you have diarrhea, particularly commercial yogurt with added sugar, flavorings, etc. Look up a low FODMAP diet. It may help you to follow one for a short while to give your gut a chance to bounce back. Remember that your healthy intestinal balance has been upset first by the infection and then the antibiotic.